Alert archive / Nebraska / Frost Advisories in 2018
Frost Advisory 2, NWS Hastings, NE
NWS Hastings, NE issued this frost advisory at Oct 5, 2018, 2:49 PM CDT for Dawson County, Sherman County, Valley County, Nebraska. It took effect at Oct 6, 2018, 4:00 AM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Oct 5, 2018, 2:49 PM CDT (19:49 UTC)
- In effect from
- Oct 6, 2018, 4:00 AM CDT
- Expired
- Oct 6, 2018, 10:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Hastings, NE
Counties Dawson County, NE, Sherman County, NE, Valley County, NE
The radar
The Grand Island radar (KUEX), 121 km from the middle of the area, began a volume at 19:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 7.8 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1550 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
152 WWUS73 KGID 051949 NPWGID URGENT - WEATHER MESSAGE National Weather Service Hastings NE 249 PM CDT Fri Oct 5 2018 ...Areas of Frost Possible for Parts of Central Nebraska... NEZ039-046-060-060400- /O.NEW.KGID.FR.Y.0002.181006T0900Z-181006T1500Z/ Valley-Sherman-Dawson- Including the cities of Ord, Loup City, Sherman Reservoir, Litchfield, Lexington, Cozad, Willow Island, and Gothenburg 249 PM CDT Fri Oct 5 2018 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 10 AM CDT SATURDAY... The National Weather Service in Hastings has issued a Frost Advisory, which is in effect from 4 AM to 10 AM CDT Saturday. * TEMPERATURE...33 to 36 degrees * IMPACTS...Frost may damage sensitive outdoor plants. * TIMING...Late tonight through mid-morning Saturday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
3 follow-up statements
675 WWUS73 KGID 060233 NPWGID URGENT - WEATHER MESSAGE National Weather Service Hastings NE 933 PM CDT Fri Oct 5 2018 ...Areas of Frost Possible for Parts of Central Nebraska... NEZ039-046-060-061100- /O.CON.KGID.FR.Y.0002.181006T0900Z-181006T1500Z/ Valley-Sherman-Dawson- Including the cities of Ord, Loup City, Sherman Reservoir, Litchfield, Lexington, Cozad, Willow Island, and Gothenburg 933 PM CDT Fri Oct 5 2018 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 10 AM CDT SATURDAY... * TEMPERATURE...33 to 36 degrees * IMPACTS...Frost may damage sensitive outdoor plants. * TIMING...Late tonight through mid-morning Saturday. * UNCERTAINTY...Clouds could linger around the area through much of the night and act as a warming blanket. The forecast for frost depends on at least a few breaks in the clouds near dawn that could allow for a quick drop in temperatures and possible frost. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
294 WWUS73 KGID 061027 NPWGID URGENT - WEATHER MESSAGE National Weather Service Hastings NE 527 AM CDT Sat Oct 6 2018 ...Areas of Frost Possible through the early morning hours... NEZ039-046-060-061500- /O.CON.KGID.FR.Y.0002.000000T0000Z-181006T1500Z/ Valley-Sherman-Dawson- Including the cities of Ord, Loup City, Sherman Reservoir, Litchfield, Lexington, Cozad, Willow Island, and Gothenburg 527 AM CDT Sat Oct 6 2018 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... * TEMPERATURE...33 to 36 degrees * IMPACTS...Frost may damage sensitive outdoor plants * TIMING...through the mid morning hours * UNCERTAINTY...Clouds could linger around the area through much of the night and act as a warming blanket. The forecast for frost depends on at least a few breaks in the clouds near dawn that could allow for a quick drop in temperatures and possible frost. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ Rossi
254 WWUS73 KGID 061459 NPWGID URGENT - WEATHER MESSAGE National Weather Service Hastings NE 959 AM CDT Sat Oct 6 2018 NEZ039-046-060-061600- /O.EXP.KGID.FR.Y.0002.000000T0000Z-181006T1500Z/ Valley-Sherman-Dawson- Including the cities of Ord, Loup City, Sherman Reservoir, Litchfield, Lexington, Cozad, Willow Island, and Gothenburg 959 AM CDT Sat Oct 6 2018 ...FROST ADVISORY WILL EXPIRE AT 10 AM CDT THIS MORNING... Temperatures has risen in the lower 40s and will continue to increase. Therefore...the Frost Advisory will be allowed to expire. $$ Kelley
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this frost advisory went out at Oct 5, 12:11 PM CDT, 2 hours 38 minutes earlier.
Area forecast discussion, Oct 5, 12:11 PM CDT, 2 hours 38 minutes before
Area Forecast Discussion National Weather Service Hastings NE 1211 PM CDT Fri Oct 5 2018 ...Aviation Update... .UPDATE... Issued at 1114 AM CDT Fri Oct 5 2018 Widespread stratus remains in place late this morning, and the HRRR and RAP soundings don't show much improvement this afternoon. Just sent an updated short-term forecast to account for this. Main changes are sky cover and today's high temperatures. Also tweaked PoPs for this afternoon and tonight. HRRR shows areas of showers over central Nebraska late this afternoon and evening. Then thunderstorms develop after dark along the front in north- central Kansas && .SHORT TERM...(Today and tonight) Issued at 407 AM CDT Fri Oct 5 2018 A bit of a complicated forecast this morning with several concerns both in the short term and extended periods of the forecast. For today...have seen some patchy dense fog development early this morning. While some of the model guidance was hinting at this possibility as skies cleared from west to east...so far the fog development has been a little more widespread and dense than expected. That said...looking around at area road cameras...most sites still have good visibilities and opted to cover this early morning fog development by adding a mention to the hazardous weather outlook along with including visibilities of 1 mile or less in the morning forecast package. In addition...with the clearing skies overnight...temperatures have been able to drop into the mid 30s in spots...including down to 34 so far here at the local forecast office in Hastings...and opted to increase the coverage of patchy frost development over the next couple of hours. Thanks to the development of fog and a low cloud deck across areas that started to clear, however, temperatures should mostly hover above the frosty level...and do not think widespread frost formation will occur. As a result of this...did not feel a frost advisory was necessary this morning and decided to instead increase the coverage of potential patchy frost formation in the forecast package and HWO. Also...have seen a few showers develop across north central Kansas early this morning...but so far these showers have been benign and have only observed one lighting strike across Republic county (outside our forecast area) the past hour. Beyond the first few hours of the forecast things do not get a whole lot less complicated as a cold front will be racing across the local area by late afternoon. Thanks to the timing of this front...expect a bit of instability to be in place across the southern half of the local area during the late afternoon hours...which should allow for thunderstorm development just ahead of the frontal boundary. With over 1000 joules of MU CAPE evident in model soundings across north central Kansas...cannot rule out a few strong to marginally severe thunderstorms during the late afternoon through early evening hours...with strong winds and marginally severe hail both possible...with portions of the local area highlighted in a marginal to slight risk for severe weather later today. While there could be a few strong to severe thunderstorms ahead of the approaching front...could also see some strong winds behind the front as pressures rise rapidly across the local area. While severe winds are not expect behind this front...it will be noticably windy for a couple of hours...and bumped up the forecast winds to account for this. Finally...for tonight...kept a small area of potential frost development across our northwestern fringes...but honestly think this potential will be minimal as steady winds overnight should prevent frost formation even if temperatures do dip below 36 degrees for a couple of hours in spots. .LONG TERM...(Saturday through Thursday) Issued at 407 AM CDT Fri Oct 5 2018 An active period of weather is anticipated across the local area late in the weekend through early next week as this afternoons front lifts back north and becomes the focus for several days of potentially significant rainfall across the local area. This front will eventually shift east around Tuesday...with a day or so break...before another disturbance rotates across the local area bringing additional chances for rainfall late in the extended. At this time...the best chance for more widespread and heavier rainfall totals appears to be in the Sunday through Tuesday time period...when many locations will likely receive some significant rainfall as highlighted by the weather prediction center. Due to good signals in model data...very high pops continue in the extended periods of the forecast. Temperature wise...below normal temperatures will continue across the local area through the extended periods...with temperatures fluctuating from the 40s at night to 50s and 60s during the afternoon hours. Could see a return to lows in the 30s late in the extended periods...and will need to monitor the end of next week for potential frost development. && .AVIATION...(For the 18Z KGRI/KEAR TAFS through 18Z Saturday) Issued at 1206 PM CDT Fri Oct 5 2018 Stratus remains in place over central Nebraska. LIFR ceilings currently remain in place at GRI, but should improve to IFR early this afternoon. Based on satellite trends, it appears that we will remain IFR until the cold front pushes through around 01Z. There is a chance for a few rain showers this afternoon and early evening, but the main area of thunderstorms should remain well south of the terminals. The passage of the cold front will also usher in strong north winds...gusting to around 30kts in the 02-08Z timeframe. && .GID WATCHES/WARNINGS/ADVISORIES... NE...None. KS...None. && UPDATE...Mangels SHORT TERM...Rossi LONG TERM...Rossi AVIATION...Mangels
Hazardous weather outlook, Oct 5, 11:08 AM CDT, 3 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Hastings NE 1108 AM CDT Fri Oct 5 2018 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 061200- Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance- Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York- Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin- Webster-Nuckolls-Thayer- 1108 AM CDT Fri Oct 5 2018 This Hazardous Weather Outlook is for south central Nebraska and portions of north central Kansas. .DAY ONE...This Afternoon and Tonight. There is a chance for thunderstorms late this afternoon and tonight south of Interstate 80. The highest chances for thunderstorms will be across north central Kansas during the evening hours...with a few strong to marginally severe thunderstorm possible. Wind gusts to 60 MPH...hail to the size of quarters...and locally heavy rainfall will all be possible with the strongest storms. Finally...patchy frost is possible again late tonight...primarily across portions of Dawson, Sherman and Valley counties. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Between Sunday afternoon and Tuesday evening, there are intermittent chances for thunderstorms within various portions of the outlook area. Overall, the biggest concern during the Sunday through Tuesday time frame could be locally heavy rain and potential isolated flooding issues, especially within eastern portions of the outlook area, which could see cumulative rainfall totals in excess of three inches. .SPOTTER INFORMATION STATEMENT... Spotter activation should not be needed through tonight. That said, hail reports of any size in addition to strong thunderstorm wind gusts are always appreciated. && More information may be obtained at the following web page: https://www.weather.gov/hastings
The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 5, 8:47 AM CDT | Special Weather Statement | GID | Thayer | 43 min |
Nearby
Frost Advisories in Nebraska, 2018Every frost advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.